Alert archive / Washington / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Seattle, WA

June 28, 201515 counties in Washington

NWS Seattle, WA issued this red flag warning at Jun 28, 2015, 4:50 AM PDT for 15 counties in Washington. It took effect at Jun 28, 2015, 8:21 AM PDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2015, 4:50 AM PDT (11:50 UTC)
In effect from
Jun 28, 2015, 8:21 AM PDT
Expired
Jun 29, 2015, 11:00 AM PDT
In force
27 hr
Issued by
NWS Seattle, WA

Counties Clallam County, WA, Grays Harbor County, WA, Island County, WA, Jefferson County, WA, King County, WA, Kitsap County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, San Juan County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Thurston County, WA, Whatcom County, WA

The radar

The Seattle radar (KATX), 66 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2015-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2015-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3510 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WWUS86 KSEW 281150
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
450 AM PDT SUN JUN 28 2015

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON
THROUGH THIS EVENING FOR THE OLYMPICS AND NORTH AND CENTRAL
CASCADES AS WELL AS NORTH CASCADES NATIONAL PARK FIRE WEATHER ZONE
662 LATE SUNDAY AFTERNOON THROUGH MONDAY EVENING...

...CRITICAL FIRE WEATHER CONDITIONS IN THE LOWLANDS OF WESTERN
WASHINGTON LATE THIS AFTERNOON AND EVENING...

.ANOTHER WARM DAY IS IN STORE FOR THE AREA TODAY WITH HIGH
TEMPERATURES OVER THE INTERIOR JUST A COUPLE DEGREES BELOW
YESTERDAYS READINGS. DRY FUEL CONDITIONS HAVE EXCEEDED CRITICAL
LEVELS FROM THE CASCADES TO THE COAST. THE HEAT WILL HELP CREATE
AN UNSTABLE AIR MASS ABOVE ABOUT 2000 FEET. IN ADDITION...A THREAT
OF DRY THUNDERSTORMS WITH POTENTIALLY ABUNDANT LIGHTNING WILL
BEGIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING RAISING THE
POTENTIAL OF FIRE STARTS AND RAPID FIRE GROWTH THROUGHOUT WESTERN
WASHINGTON AND EAST TOWARD LAKE CHELAN.

WAZ658-659-282000-
/O.CAN.KSEW.FW.W.0001.000000T0000Z-150629T0600Z/
/O.NEW.KSEW.FW.W.0002.150628T1800Z-150629T0600Z/
NORTH CASCADES-CENTRAL CASCADES-
450 AM PDT SUN JUN 28 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS AND FOR THE POTENTIAL FOR ABUNDANT
LIGHTNING FOR FIRE WEATHER ZONES 658 AND 659...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING. 

* STABILITY...MID-LEVEL HAINES 5 OR 6 CONDITIONS ARE EXPECTED TO 
  CONTINUE THROUGH THE AFTERNOON AND INTO TONIGHT. 

* HUMIDITY...DRY CONDITIONS WITH RELATIVE HUMIDITY LIKELY RANGING
  FROM 15 TO 25 PERCENT ARE EXPECTED IN MANY MOUNTAIN LOCATIONS. 

* THUNDERSTORMS...THE THREAT OF DRY LIGHTNING WILL BEGINS THIS
  AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS.

* IMPACTS...ATMOSPHERIC AND DRY FUEL CONDITIONS ARE CREATING AN
  ENVIRONMENT THAT WILL LIKELY CAUSE ANY FIRE STARTS TO SPREAD
  RAPIDLY. OUTDOOR BURNING AND USE OF FIREWORKS IS NOT
  RECOMMENDED. IN ADDITION...UNSEASONABLY WARM DRY WEATHER IS
  ANTICIPATED TO EXTEND WELL INTO NEXT WEEK ESPECIALLY INLAND FROM
  THE IMMEDIATE COAST. THE EXTENDED WARM DRY WEATHER MAY HELP ANY
  FIRE STARTS TODAY CONTINUE TO BE QUITE ACTIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ652-661-282000-
/O.CAN.KSEW.FW.W.0001.000000T0000Z-150629T0600Z/
/O.NEW.KSEW.FW.W.0002.150629T0000Z-150629T0600Z/
WEST PORTION OF THE OLYMPIC MOUNTAINS-
EAST PORTION OF THE OLYMPIC MOUNTAINS-
450 AM PDT SUN JUN 28 2015

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS AND FOR THE
POTENTIAL FOR ABUNDANT LIGHTNING FOR FIRE WEATHER ZONES 652 AND
662...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

* STABILITY...MID-LEVEL HAINES 5 OR 6 CONDITIONS ARE EXPECTED TO 
  CONTINUE THROUGH THE AFTERNOON AND INTO TONIGHT. 

* HUMIDITY...DRY CONDITIONS WITH RELATIVE HUMIDITY LIKELY 
  RANGING FROM 15 TO 25 PERCENT ARE EXPECTED IN MANY MOUNTAIN 
  LOCATIONS. OVERNIGHT HUMIDITY RECOVERIES WILL BE POOR TO 
  MODERATE ALONG AND ABOVE THERMAL BELTS.

* THUNDERSTORMS...THE THREAT OF DRY LIGHTNING WILL BEGINS THIS
  AFTERNOON AND WILL CONTINUE INTO THIS EVENING.

* IMPACTS...ATMOSPHERIC AND DRY FUEL CONDITIONS ARE CREATING AN 
  ENVIRONMENT THAT WILL LIKELY CAUSE ANY FIRE STARTS TO SPREAD 
  RAPIDLY. OUTDOOR BURNING AND USE OF FIREWORKS IS NOT 
  RECOMMENDED. IN ADDITION...UNSEASONABLY WARM DRY WEATHER IS 
  ANTICIPATED TO EXTEND WELL INTO NEXT WEEK ESPECIALLY INLAND 
  FROM THE IMMEDIATE COAST. THE EXTENDED WARM DRY WEATHER MAY 
  HELP ANY FIRE STARTS THIS WEEKEND CONTINUE TO BE QUITE ACTIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ650-651-653>657-282000-
/O.CAN.KSEW.FW.W.0001.000000T0000Z-150629T0600Z/
/O.NEW.KSEW.FW.W.0002.150629T0000Z-150629T0600Z/
NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-
450 AM PDT SUN JUN 28 2015

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING FOR THE POTENTIAL FOR ABUNDANT LIGHTNING FOR FIRE
WEATHER ZONES 650...651...653...654...655...656 AND 657...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

* STABILITY...MID-LEVEL HAINES 5 OR 6 CONDITIONS ARE EXPECTED TO 
  CONTINUE THROUGH THIS AFTERNOON AND INTO TONIGHT. 

* THUNDERSTORMS...THE THREAT OF DRY LIGHTNING WILL BEGIN LATE THIS
  AFTERNOON AND CONTINUE INTO THIS EVENING. SOME THUNDERSTORMS MAY
  HAVE ACCOMPANYING RAINFALL...BUT NOT EXPECTED TO BE A WETTING
  RAINFALL.

* IMPACTS...ATMOSPHERIC AND DRY FUEL CONDITIONS ARE CREATING AN 
  ENVIRONMENT THAT WILL LIKELY CAUSE ANY FIRE STARTS TO SPREAD 
  RAPIDLY. OUTDOOR BURNING AND USE OF FIREWORKS IS NOT 
  RECOMMENDED. IN ADDITION...UNSEASONABLY WARM DRY WEATHER IS 
  ANTICIPATED TO EXTEND WELL INTO NEXT WEEK ESPECIALLY INLAND 
  FROM THE IMMEDIATE COAST. THE EXTENDED WARM DRY WEATHER MAY 
  HELP ANY FIRE STARTS THIS WEEKEND CONTINUE TO BE QUITE ACTIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ649-281300-
/O.CAN.KSEW.FW.W.0001.000000T0000Z-150629T0600Z/
NORTH AND CENTRAL COASTAL STRIP-
450 AM PDT SUN JUN 28 2015

...RED FLAG WARNING IS CANCELLED FOR THE POTENTIAL FOR ABUNDANT
LIGHTNING FOR FIRE WEATHER ZONES 649...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE RED
FLAG WARNING. 

$$

WAZ662-282000-
/O.EXT.KSEW.FW.W.0001.150628T1150Z-150629T0600Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
450 AM PDT SUN JUN 28 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 662...

* THUNDERSTORMS...ABUNDANT DRY LIGHTNING POSSIBLE.

* OUTFLOW WINDS...GUSTY WINDS LIKELY WITH ANY DRY 
  THUNDERSTORMS. WINDS ARE ALSO EXPECTED TO BECOME GUSTY 
  ESPECIALLY MONDAY. 

* IMPACTS...ATMOSPHERIC AND DRY FUEL CONDITIONS ARE CREATING AN 
  ENVIRONMENT THAT WILL LIKELY CAUSE ANY FIRE STARTS TO SPREAD 
  RAPIDLY. OUTDOOR BURNING AND USE OF FIREWORKS IS NOT 
  RECOMMENDED.IN ADDITION...UNSEASONABLY WARM DRY WEATHER IS 
  ANTICIPATED TO EXTEND WELL INTO NEXT WEEK. THE EXTENDED WARM 
  DRY WEATHER MAY HELP ANY FIRE STARTS CONTINUE TO BE QUITE 
  ACTIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
937 
WWUS86 KSEW 281521
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
821 AM PDT SUN JUN 28 2015

...POTENTIAL FOR ABUNDANT LIGHTNING TODAY AND INTO THIS EVENING
FOR MUCH OF WESTERN WASHINGTON AS WELL AS NORTH CASCADES NATIONAL
PARK FIRE WEATHER ZONE 662 LATE THIS AFTERNOON THROUGH MONDAY
AFTERNOON...

.THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP THIS MORNING OVER
PORTIONS OF SOUTHWESTERN WASHINGTON. AS LOW PRESSURE CONTINUES TO
MOVE NORTHWARD ALONG THE COAST...THE THREAT FOR THUNDERSTORMS WILL
CONTINUE TO SPREAD OVER MUCH OF WESTERN WASHINGTON BY AFTERNOON.
THE COMBINATION OF THIS THUNDERSTORM THREAT WITH VERY DRY FUELS
WILL GIVE RISE TO CRITICAL FIRE WEATHER CONDITIONS. WHILE
THUNDERSTORM ACTIVITY IS EXPECTED TO DIE DOWN LATE THIS
EVENING...THE THREAT WILL LINGER FOR THE EAST SIDE OF THE CASCADES
INTO MONDAY...WHICH INCLUDES FIRE WEATHER ZONE 662.

WAZ662-282330-
/O.CAN.KSEW.FW.W.0001.000000T0000Z-150629T0600Z/
/O.EXB.KSEW.FW.W.0002.150629T0000Z-150629T1800Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
821 AM PDT SUN JUN 28 2015

...RED FLAG WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT MONDAY FOR THE POTENTIAL FOR ABUNDANT LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
PDT MONDAY. 

* THUNDERSTORMS...ABUNDANT DRY LIGHTNING POSSIBLE STARTING LATE
  THIS AFTERNOON AND INTO MONDAY.

* OUTFLOW WINDS...GUSTY WINDS LIKELY WITH ANY DRY 
  THUNDERSTORMS. WINDS ARE ALSO EXPECTED TO BECOME GUSTY 
  ESPECIALLY MONDAY.

* IMPACTS...ATMOSPHERIC AND DRY FUEL CONDITIONS ARE CREATING AN 
  ENVIRONMENT THAT WILL LIKELY CAUSE ANY FIRE STARTS TO SPREAD 
  RAPIDLY. OUTDOOR BURNING AND USE OF FIREWORKS IS NOT 
  RECOMMENDED.IN ADDITION...UNSEASONABLY WARM DRY WEATHER IS 
  ANTICIPATED TO EXTEND WELL INTO NEXT WEEK. THE EXTENDED WARM 
  DRY WEATHER MAY HELP ANY FIRE STARTS CONTINUE TO BE QUITE 
  ACTIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ649-282330-
/O.EXB.KSEW.FW.W.0002.150628T1521Z-150629T0600Z/
NORTH AND CENTRAL COASTAL STRIP-
821 AM PDT SUN JUN 28 2015

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
THE POTENTIAL FOR ABUNDANT LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* THUNDERSTORMS...THUNDERSTORMS HAVE ALREADY DEVELOPED OFF THE FAR
  NORTHWESTERN OREGON COAST...THUS THE THREAT OF LIGHTNING STRIKES
  OVER THE COASTAL AREAS IS ALREADY PRESENT AND IS EXPECTED TO
  CONTINUE INTO THE EVENING.

* OUTFLOW WINDS...GUSTY WINDS LIKELY WITH ANY DRY THUNDERSTORMS.

* IMPACTS...ATMOSPHERIC AND DRY FUEL CONDITIONS ARE CREATING AN 
  ENVIRONMENT THAT WILL LIKELY CAUSE ANY FIRE STARTS TO SPREAD 
  RAPIDLY. OUTDOOR BURNING AND USE OF FIREWORKS IS NOT 
  RECOMMENDED. IN ADDITION...UNSEASONABLY WARM DRY WEATHER IS 
  ANTICIPATED TO EXTEND WELL INTO NEXT WEEK ESPECIALLY INLAND 
  FROM THE IMMEDIATE COAST. THE EXTENDED WARM DRY WEATHER MAY 
  HELP ANY FIRE STARTS TODAY CONTINUE TO BE QUITE ACTIVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ650>659-661-282330-
/O.EXT.KSEW.FW.W.0002.150628T1521Z-150629T0600Z/
NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS-
WEST PORTION OF THE OLYMPIC MOUNTAINS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
821 AM PDT SUN JUN 28 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR THE POTENTIAL FOR ABUNDANT LIGHTNING...

* THUNDERSTORMS...WHILE ISOLATED STRIKES MAY OCCUR DURING THE
  MORNING HOURS...THE MAIN THREAT OF DRY LIGHTNING WILL BEGIN THIS
  AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS.

* OUTFLOW WINDS...GUSTY WINDS LIKELY WITH ANY DRY THUNDERSTORMS.

* IMPACTS...ATMOSPHERIC AND DRY FUEL CONDITIONS ARE CREATING AN 
  ENVIRONMENT THAT WILL LIKELY CAUSE ANY FIRE STARTS TO SPREAD 
  RAPIDLY. OUTDOOR BURNING AND USE OF FIREWORKS IS NOT 
  RECOMMENDED. IN ADDITION...UNSEASONABLY WARM DRY WEATHER IS 
  ANTICIPATED TO EXTEND WELL INTO NEXT WEEK ESPECIALLY INLAND 
  FROM THE IMMEDIATE COAST. THE EXTENDED WARM DRY WEATHER MAY 
  HELP ANY FIRE STARTS TODAY CONTINUE TO BE QUITE ACTIVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
884 
WWUS86 KSEW 282217
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
317 PM PDT SUN JUN 28 2015

...POTENTIAL FOR SCATTERED LIGHTNING THIS AFTERNOON AND EVENING FOR
MUCH OF WESTERN WASHINGTON AS WELL AS EAST OF THE CASCADE CREST IN FIRE
WEATHER ZONE 662 THIS EVENING THROUGH MONDAY AFTERNOON...

.SHOWERS CONTINUE OVER PORTIONS OF WESTERN WASHINGTON THIS
AFTERNOON...BUT CLOUD COVER HAS BEGUN TO LIMIT THUNDERSTORM
DEVELOPMENT. HOWEVER...UNSTABLE AIR REMAINS OVER THE AREA AND AS
SUCH...THE RISK FOR SCATTERED LIGHTNING STRIKES REMAINS. THIS
ACTIVITY IS NOT EXPECTED TO BE AS WIDESPREAD AS IT WAS THIS
MORNING...BUT AS THIS THREAT LINGERS...SO TO DOES THE POTENTIAL
FOR CRITICAL FIRE WEATHER CONDITIONS. ACTIVITY IS EXPECTED TO
TAPER OFF DURING THE EVENING AND WRAP UP FOR AREAS WEST OF THE
CASCADE CREST BEFORE MIDNIGHT TONIGHT. EAST OF THE CASCADE
CREST...INCLUDING FIRE WEATHER ZONE 662...MAY SEE THIS THREAT
CONTINUE INTO MONDAY.

WAZ649>659-661-290600-
/O.CON.KSEW.FW.W.0002.000000T0000Z-150629T0600Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS-
STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
317 PM PDT SUN JUN 28 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LIGHTNING...

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE
  INTO THIS EVENING.

* OUTFLOW WINDS...GUSTY WINDS LIKELY WITH ANY THUNDERSTORMS.

* IMPACTS...ATMOSPHERIC AND DRY FUEL CONDITIONS ARE CREATING AN 
  ENVIRONMENT THAT WILL LIKELY CAUSE ANY FIRE STARTS TO SPREAD 
  RAPIDLY. OUTDOOR BURNING AND USE OF FIREWORKS IS NOT 
  RECOMMENDED. IN ADDITION...UNSEASONABLY WARM DRY WEATHER IS 
  ANTICIPATED TO EXTEND WELL INTO NEXT WEEK ESPECIALLY INLAND 
  FROM THE IMMEDIATE COAST. THE EXTENDED WARM DRY WEATHER MAY 
  HELP ANY FIRE STARTS TODAY CONTINUE TO BE QUITE ACTIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ662-290630-
/O.CON.KSEW.FW.W.0002.150629T0000Z-150629T1800Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
317 PM PDT SUN JUN 28 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR
LIGHTNING...

* THUNDERSTORMS...ISOLATED TO SCATTERED DRY LIGHTNING POSSIBLE LATE
  THIS AFTERNOON AND INTO MONDAY.

* OUTFLOW WINDS...GUSTY WINDS LIKELY WITH ANY DRY THUNDERSTORMS.
  WINDS ARE ALSO EXPECTED TO BECOME GUSTY MONDAY.

* IMPACTS...ATMOSPHERIC AND DRY FUEL CONDITIONS ARE CREATING AN 
  ENVIRONMENT THAT WILL LIKELY CAUSE ANY FIRE STARTS TO SPREAD 
  RAPIDLY. OUTDOOR BURNING AND USE OF FIREWORKS IS NOT 
  RECOMMENDED.IN ADDITION...UNSEASONABLY WARM DRY WEATHER IS 
  ANTICIPATED TO EXTEND WELL INTO NEXT WEEK. THE EXTENDED WARM 
  DRY WEATHER MAY HELP ANY FIRE STARTS CONTINUE TO BE QUITE 
  ACTIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
813 
WWUS86 KSEW 291127
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
427 AM PDT MON JUN 29 2015

...SCATTERED LIGHTNING THIS MORNING FOR THE CASCADES AS WELL AS
EAST OF THE CASCADE CREST IN FIRE WEATHER ZONE 662...

.SCATTERED THUNDERSTORMS EMBEDDED IN THE SOUTHERLY FLOW ALOFT WILL
MOVE NORTH OVER THE CASCADES THIS MORNING. EAST OF THE CASCADE
CREST...INCLUDING FIRE WEATHER ZONE 662 COULD ALSO SEE
THUNDERSTORM ACTIVITY THIS MORNING.

WAZ658-659-291800-
/O.EXA.KSEW.FW.W.0002.000000T0000Z-150629T1800Z/
NORTH CASCADES-CENTRAL CASCADES-
427 AM PDT MON JUN 29 2015

...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR
LIGHTNING FOR FIRE WEATHER ZONES 658 AND 659...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS THIS MORNING.

* OUTFLOW WINDS...GUSTY WINDS LIKELY WITH ANY DRY THUNDERSTORMS. 

* IMPACTS...ATMOSPHERIC AND DRY FUEL CONDITIONS ARE CREATING AN 
  ENVIRONMENT THAT WILL LIKELY CAUSE ANY FIRE STARTS TO SPREAD 
  RAPIDLY. OUTDOOR BURNING AND USE OF FIREWORKS IS NOT 
  RECOMMENDED.IN ADDITION...UNSEASONABLY WARM DRY WEATHER IS 
  ANTICIPATED TO EXTEND WELL INTO NEXT WEEK. THE EXTENDED WARM 
  DRY WEATHER MAY HELP ANY FIRE STARTS CONTINUE TO BE QUITE 
  ACTIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ662-291800-
/O.CON.KSEW.FW.W.0002.000000T0000Z-150629T1800Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
427 AM PDT MON JUN 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FOR LIGHTNING FOR FIRE WEATHER ZONE 662...

* THUNDERSTORMS...ISOLATED TO SCATTERED DRY LIGHTNING POSSIBLE
  THIS MORNING.

* OUTFLOW WINDS...GUSTY WINDS LIKELY WITH ANY DRY THUNDERSTORMS.
  WINDS ARE ALSO EXPECTED TO BECOME GUSTY LATER TODAY.

* IMPACTS...ATMOSPHERIC AND DRY FUEL CONDITIONS ARE CREATING AN 
  ENVIRONMENT THAT WILL LIKELY CAUSE ANY FIRE STARTS TO SPREAD 
  RAPIDLY. OUTDOOR BURNING AND USE OF FIREWORKS IS NOT 
  RECOMMENDED.IN ADDITION...UNSEASONABLY WARM DRY WEATHER IS 
  ANTICIPATED TO EXTEND WELL INTO NEXT WEEK. THE EXTENDED WARM 
  DRY WEATHER MAY HELP ANY FIRE STARTS CONTINUE TO BE QUITE 
  ACTIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
653 
WWUS86 KSEW 291756
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1056 AM PDT MON JUN 29 2015

WAZ658-659-291900-
/O.EXP.KSEW.FW.W.0002.000000T0000Z-150629T1800Z/
NORTH CASCADES-CENTRAL CASCADES-
1056 AM PDT MON JUN 29 2015

...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
658 AND 659...

THE THREAT FOR SIGNIFICANT THUNDERSTORM ACTIVITY HAS ENDED FOR
THIS MORNING. ISOLATED SHOWERS REMAIN POSSIBLE ACROSS THE NORTH
CASCADES THIS AFTERNOON AND EVENING.

$$

WAZ662-291900-
/O.EXP.KSEW.FW.W.0002.000000T0000Z-150629T1800Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
1056 AM PDT MON JUN 29 2015

...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 662...

THE THREAT FOR SIGNIFICANT THUNDERSTORM ACTIVITY HAS ENDED FOR
THIS MORNING. ISOLATED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE
ACROSS THE NORTH CASCADES THIS AFTERNOON AND EVENING.

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Jun 28, 4:10 AM PDT, 40 minutes earlier.

Area forecast discussion, Jun 28, 4:10 AM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
410 AM PDT SUN JUN 28 2015

.SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER THE REGION
TODAY. THE AIR MASS WILL BECOME MORE MOIST AND UNSTABLE THIS
AFTERNOON AND EVENING FOR A CHANCE OF THUNDERSTORMS MAINLY OVER THE
MOUNTAINS. LOW LEVEL ONSHORE FLOW WILL INCREASE ON MONDAY AS A WEAK
SYSTEM MOVES THROUGH BRINGING SOME COOLING TO THE AREA. ANOTHER WEAK
SYSTEM ON TUESDAY WILL MAINTAIN THE ONSHORE FLOW PATTERN. ANOTHER
STRONG UPPER LEVEL RIDGE WILL BEGIN BUILDING BACK INTO THE AREA ON
WEDNESDAY AND REMAIN OVER THE AREA INTO NEXT WEEKEND FOR ANOTHER
SPELL OF VERY WARM WEATHER.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS JUST SOME HIGH CLOUDS OVER THE
SOUTHWEST INTERIOR AT 3 AM. FOG/STRATUS IMAGERY SHOWS STRATUS
OFFSHORE ALONG THE CENTRAL COAST. VERY MILD TEMPERATURES AT 3 AM
WITH READINGS RANGING FROM THE UPPER 50S TO THE MID 70S.

UPPER LEVEL RIDGE REMAINING OVER WESTERN WASHINGTON TODAY WITH
SOUTHERLY FLOW ALOFT. SURFACE GRADIENTS REMAIN PRETTY FLAT THIS MORE
AND THEN TURN ONSHORE THIS AFTERNOON. THIS COMBINED WITH THE
MID/HIGH LEVEL MOISTURE EMBEDDED IN THE UPPER FLOW MOVING OVER THE
AREA THIS AFTERNOON WILL RESULT IN SLIGHTLY COOLER MAX TEMPERATURES
FOR THE INTERIOR...80S TO LOWER 90S. WILL KEEP THE EXCESSIVE HEAT
WARNING GOING INTO TONIGHT. MORE SUBSTANTIAL COOLING...10 TO 15
DEGREES...WILL OCCUR ON THE COAST WITH THE ONSHORE FLOW INCREASING
WITH HIGHS THERE IN THE UPPER 60S TO NEAR 80. WARMEST TEMPERATURES
WILL BE ALONG THE NORTH COAST WITH TEMPERATURES PEAKING MIDDAY. THE
THUNDERSTORM THREAT FOR THE AREA HAD DIMINISHED SIGNIFICANTLY
OVERNIGHT AND THIS TREND WILL CONTINUE INTO SUNDAY. MODEL LIFTED
INDEXES ARE HIGHER TODAY...ONLY NEGATIVE OVER THE MOUNTAINS...AND
CAPE VALUES ARE MUCH LOWER IN THE LOWLANDS. THE AIR MASS WILL BECOME
MORE UNSTABLE OVER THE MOUNTAINS THIS AFTERNOON WITH LIFTED INDEXES
WELL BELOW 0 AND CAPE VALUES AS HIGH AS 2000 J/KG. THERE IS NOT MUCH
MOISTURE TO WORK WITH...ONLY MID LEVEL MOISTURE MOVING IN FROM THE
SOUTH...SO WILL KEEP THE WORDING FOR THE MOUNTAINS ONLY AS CHANCE OF
THUNDERSTORMS.

BETTER CHANCE OF THUNDERSTORMS OVER THE LOWLAND INTERIOR THIS
EVENING. LIFTED INDEXES AND CAPE VALUES REMAIN UNFAVORABLE BUT THE
WINDS ALOFT IN THE 700-500 MB LAYER TURN EAST SOUTHEASTERLY. THIS
COULD PUSH ANY CONVECTION OVER THE CASCADES INTO THE INTERIOR THIS
EVENING. THE THUNDERSTORM THREAT WILL END LATER THIS EVENING FOR THE
LOWLANDS AS THE LOWER LAYERS OF THE AIR MASS STABILIZES. IT WILL BE
ANOTHER MILD NIGHT WITH LOW TEMPERATURES IN THE MID 50S TO MID 60S.

WEAK UPPER LEVEL TROUGH MOVING THROUGH WESTERN WASHINGTON ON MONDAY.
THIS FEATURE IS DRY FOR THE MOST PART. THE MAIN EFFECT WILL BE TO
INCREASE THE LOW LEVEL ONSHORE FLOW. ONSHORE GRADIENTS NOT STRONG
ENOUGH TO PULL THE STRATUS ALONG THE COAST EAST OF PUGET SOUND IN
THE MORNING. TEMPERATURES ALOFT COOLING WITH THE 850 MB TEMPERATURES
DOWN TO NEAR PLUS 15C BY 00Z TUESDAY. WITH THE INCREASING ONSHORE
FLOW WILL GO FOR 5 TO 10 DEGREES OF COOLING OVER THE INTERIOR WITH
HIGHS IN THE 70S TO LOWER 80S. TEMPERATURES ALONG THE COAST WILL
REMAIN IN THE 60S.

ANOTHER WEAK TROUGH MOVING THROUGH THE AREA ON TUESDAY KEEPING THE
LOW LEVEL ONSHORE FLOW SCENARIO INTACT. TEMPERATURES ALOFT COOL
SLIGHTLY...A DEGREE OR TWO C SO WILL GO FOR A TOUCH COOLER MAX TEMPS
AGAIN ON TUESDAY VERSUS MONDAYS READINGS. THE COAST WILL ONCE AGAIN
STAY IN THE 60S WHILE THE WARMEST LOCATIONS IN THE INTERIOR WILL
REACH THE LOWER 80S.

.LONG TERM...EXTENDED MODELS REMAINING CONSISTENT WITH THE IDEA THAT
ANOTHER STRONG UPPER LEVEL RIDGE WILL BUILD OVER WESTERN WASHINGTON
DURING THE LATTER HALF OF THE WEEK. 500 MB HEIGHTS ONCE AGAIN CLIMB
INTO THE UPPER 580 DMS TO NEAR 590 DMS BY THURSDAY. SURFACE
GRADIENTS NEVER TURN OFFSHORE WHICH WILL PREVENT THE TEMPERATURES IN
THE INTERIOR FROM GETTING MUCH WARMER THAN 90 DEGREES. SOME
DIFFERENCES IN THE MODELS SHOW UP FRIDAY AND SATURDAY WITH THE ECMWF
BRINGING A SHORTWAVE OVER THE TOP OF THE RIDGE KNOCKING THE 500 MB
HEIGHTS DOWN INTO THE LOWER 580 DMS AND KEEPING THE LOW LEVEL FLOW
ONSHORE. THE GFS IS FURTHER NORTH WITH THIS FEATURE KEEPING 500 MB
HEIGHTS IN THE MID TO UPPER 580 DMS. THE GFS ALSO DOES NOT TURN THE
LOW LEVEL FLOW OFFSHORE. CURRENT FORECAST FOLLOWS THE SLIGHTLY
WARMER GFS SOLUTION. NOTHING IN THE 00Z RUNS TO WARRANTS A CHANGE TO
THE CURRENT EXTENDED FORECAST. FELTON

&&

.AVIATION...AN UPPER RIDGE WILL BE CENTERED OVER IDAHO WITH
SOUTHERLY FLOW ALOFT FOR WESTERN WASHINGTON TODAY. LOW LEVEL FLOW
WILL BE WEST TO SOUTHWEST. AIR MASS GENERALLY DRY AND SLIGHTLY
UNSTABLE EAST OF PUGET SOUND.

A SURGE OF STRATUS OVER THE COASTAL WATERS COULD BRING SOME LOW
CLOUDS TO HQM FOR A FEW HOURS THIS MORNING. OTHERWISE...HIGH CLOUDS
AT TIMES TODAY...THEN SOME MID LEVEL CLOUDS TONIGHT. LOW CLOUDS WILL
LIKELY FORM AT THE COAST TONIGHT AND PUSH PARTIALLY INLAND INTO THE
SOUTH SOUND THROUGH THE CHEHALIS GAP MONDAY MORNING.

THE MAIN THUNDERSTORM THREAT APPEARS TO BE OVER THE CASCADES THIS
AFTERNOON AND EVENING. THE CHANCES FOR THUNDER WILL BE TOO LOW TO
MENTION AT ANY OF THE TAF SITES.

KSEA...SOME HIGH CLOUDS AT TIMES TODAY...THEN PROBABLY SOME MID
CLOUDS TONIGHT. NORTHERLY WIND 3-6 KNOTS WILL BECOME WESTERLY
TODAY. SCHNEIDER

&&

.MARINE...LOW LEVEL FLOW WILL BE WEST TO SOUTHWEST TODAY AND MONDAY.
SMALL CRAFT ADVISORY WEST WINDS ARE EXPECTED IN THE STRAIT THE NEXT
FEW EVENINGS...POSSIBLY REACHING GALE MONDAY EVENING...OR EVEN THIS
EVENING ALTHOUGH THAT SEEMS LESS LIKELY. LOW LEVEL FLOW WILL TURN
MORE NORTHWESTERLY AGAIN TUESDAY THROUGH THURSDAY. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...EXCESSIVE HEAT WARNINGS ARE IN EFFECT FOR MUCH OF THE PUGET
     SOUND REGION UNTIL MIDNIGHT TONIGHT.

     RED FLAG WARNINGS ARE IN EFFECT FOR PORTIONS OF THE
     CWA...INCLUDING THE LAKE CHELAN NATIONAL RECREATION AREA.

PZ...SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:23 PM PDTGale WarningSEW4 hr
Jun 28, 3:00 AM PDTSmall Craft AdvisorySEW22 hr
Jun 28, 11:10 AM PDTSmall Craft AdvisorySEW3 hr

Nearby

Red Flag Warnings in Washington, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.